I just got out of the hospital with the following symptoms. For months, I've had hip/joint pain & headaches. Then Monday, I had nausea, vomiting and extreme pain in my right side of my chest. Went to Urgent Care and the lab work showed I had an elevated liver and was sent to Emergency. I was admitted for two nights and told I had acute viral gastroenteritis. I was given nausea meds and morphine and then released. Obvious I felt better in the hospital because of the meds. Got home yesterday and last night the pain in my hip was so severe I was unable to go to sleep until 3am when I finally gave up and took a hydrocodone (which I hate to take). I've been wondering for a couple months if the bone pain could be from the Forteo. Calling my doctor on Monday morning and telling him I want to stop. The elevated Liver test worries me.
Hi - no, not while taking Forteo, which I have done in the past with no adverse effects. I had an elevated ALT related to gallstones, and same abdominal symptoms minus vomiting. My gallbladder was inflamed and was removed a few months later. I recommend you see a good gastroenterologist to be evaluated. A sonogram showed gallstone "sludge" and what likely caused the acute intense pain in my right upper abdomen was a blockage in a bile duct from a tiny gallstone. It was a simple procedure with a quick recovery. Keep an eye on your liver and pancreatic function. So - have your gastro physician or an endocrinologist examine you and determine the cause of all this. My endocrinologist prescribed Forteo because of fairly serious osteoporosis findings. Good luck and stay in touch!
I had Gallbladder surgery about 10 years ago. I was told my bones were those of a 90 year-old & I'm 61. I've been on Forteo 8 months. I was told by my Endocrinologist that they would do a bone density scan in July to see how the med is working.
When I left the hospital yesterday, I felt rather good. Of course, I had been on naseau meds & morphine. Last night was terrible & right now I'm having severe upper right chest pain. I'm calling my doctor 1st thing in the morning & seeing if I can get in to see him. Something is not right. Thanks for responding!
Saw the Endocrinologist today and he did more lab work & I have Hepatitis. So the joint pain and naseau was not from the Forteo. They have done a liver panel and will know tomorrow if it's a,b,c. The doctor took me off of all meds that I was taking - plus the Forteo. So all the symptoms I complained of where not due to the Forteo... just wanted to let those out there know!
So glad to hear that you were alert enough to have identified the source of your intense and unremitting pain, that you were proactive when you knew things were just not right, and that your endocrinologist did the liver panel! I hope your hepatitis has been caught early, and that you'll be on your way to feeling better soon! You'll likely educate yourself thoroughly about hepatitis along the way. You may end up seeing a hepatologist. Better to know what you're dealing with, that it's manageable and no longer a mystery. Perhaps it's not a diagnosis one would choose, but so much is known about it now and there are many great and effective treatments. Wishing you the best, and that you'll continue to keep us informed. Thanks so much for reaching out to share your alarming symptoms and to let everyone know what you did, that you took action right away, something we should all be mindful of and inspired by. Good luck and stay in touch!
Diagnosis: Drug-Inducted Hepatitis. They are not sure if it is the Forteo or the Simvastatin that I was taking for choleterol. I've been taken off of both & giving the liver a rest. See another doctor tomorrow.
- Forteo Information for Consumers
- Forteo Information for Healthcare Professionals (includes dosage details)
- Side Effects of Forteo (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Nov 2011 • 4 answers
Updated 21 Jun 2018 • 4 answers
I really need some help with this question of mine.It has to do with osteoporosis,taking forteo for?
Updated 17 Apr 2013 • 4 answers
Updated 5 Jan 2017 • 2 answers
Updated 1 Apr 2017 • 1 answer